[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.249.135. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1975

Ergotism

Author Affiliations

From the Medical College of Wisconsin, Milwaukee.

Arch Surg. 1975;110(8):929-932. doi:10.1001/archsurg.1975.01360140073015
Abstract

Severe extremity ischemia developed in four patients who had ingested methysergide maleate or ergot for the relief of headache. Symptoms involved the upper extremity in two patients and the lower extremity in two. Spontaneous reversal of the ischemic picture was obtained by simple discontinuation of ergot in most instances, although intra-arterial vasodilators were used in one case. Angiography disclosed arterial spasm and was a useful adjunct in confirming the cause of ischemia in each of the patients. It was especially useful when a history or ergot ingestion was not immediately available.

×